Colorado, 2025

Flash Flood in Colorado, July 24 to 25, 2025

July 24 to 25, 2025 · NWS PUB · 1 event in 1 county or zone

Heavy rainfall of 2-3 inches led to flash flooding on the southside of Pueblo.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Heavy rainfall of 2-3 inches led to flash flooding on the southside of Pueblo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 24, 9:56 PM MST, 1 hour 4 minutes earlier. Its key messages:

  • Widespread showers and thunderstorms will continue into the evening, with the main storm risks being excessive rainfall and flash flooding. One or two strong/severe storms are possible into early evening along and east of I-25, with quarter size hail and wind gusts over 60 mph.
  • Flash Flood Watch this afternoon and evening for Huerfano and Las Animas counties, along with the Sangre de Cristo Mountains. Especially watching the Sangres, where heavy rain has fallen the past few days.
  • Drier and hot for the weekend into early next week, before moisture returns for mid to late next week.
Area forecast discussion, Jul 24, 9:56 PM MST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1056 PM MDT Thu Jul 24 2025

.KEY MESSAGES...

- Widespread showers and thunderstorms will continue into the
  evening, with the main storm risks being excessive rainfall
  and flash flooding. One or two strong/severe storms are
  possible into early evening along and east of I-25, with
  quarter size hail and wind gusts over 60 mph.

- Flash Flood Watch this afternoon and evening for Huerfano and
  Las Animas counties, along with the Sangre de Cristo
  Mountains. Especially watching the Sangres, where heavy rain
  has fallen the past few days.

- Drier and hot for the weekend into early next week, before
  moisture returns for mid to late next week.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 210 PM MDT Thu Jul 24 2025

Widespread shower/thunderstorm activity over the mountains and
valleys at mid-afternoon, with bulk of the activity west of I-25
as of 2 pm. Already seeing some pockets of heavier rainfall over
mainly the higher terrain, and will continue to monitor for
potential flash flooding, especially over the Sangres, where
heavy rainfall/minor flooding has occurred the past few days,
especially above Sand Dunes NP. CAMs suggest activity pushes
east into the I-25 and onto the plains 5pm-8pm time frame, with
perhaps some stronger/windier storms on the plains as larger
scale outflows develop. Suppose we could get some marginally
severe hail out of a storm or two, though shear (0-6km 20-25
kts) and CAPE (700-1400 J/KG) aren't particularly strong/high.

Activity slowly wanes by late evening, though a few showers will
linger past midnight, mainly along and east of I-25. On Friday,
pocket of dry air begins to rotate into the area, which will
begin to suppress convection, especially along the Continental
Divide. Overall, still a chance for an afternoon storm at many
mountain/valley/I-25 locations, though storm strength will be
weaker and rainfall amounts lighter as moisture/instability
decrease. Max temps will begin to creep upward a few degf as air
mass dries out, though readings will still be at or slightly
below seasonal averages.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 322 AM MDT Thu Jul 24 2025

Overall, there is decent agreement between the operational
guidance and low ensemble spreads through the extended period.
Drier and hot conditions are expected over the weekend into
early next week before monsoonal moisture returns to the area.

Friday night through Monday...large high pressure is forecast to
build across the Central Plains, and cut off the main moisture
plume across Colorado. A few thunderstorms will be ongoing
Friday evening, mainly across the Palmer Divide and Raton Mesa.
These storms will quickly weaken as they shift eastward towards
the Kansas border, with dry conditions by Saturday morning.

The main moisture plume is forecast to cut off by Saturday, with
broad southwesterly flow moving across the region. PWAT values
are forecast to fall dramatically, with much drier air across
the Intermountain West. Dewpoints are forecast to fall into the
30s and 40s from the I-25 corridor, west, while dewpoints fall
into the 50s across the Plains. With drier air in place,
thunderstorms potential goes down. Residual moisture over the
Mountains may lead to a couple of thunderstorms Saturday
afternoon, and likely dry across the region on Sunday. Humidity
values will be low along the Continental Divide and San Luis
Valley, and spotty near critical fire weather conditions are
possible Saturday and Sunday. The limiting factor will be winds,
which are forecast to remain under 25 mph. Temperatures will
warm over the weekend with the Plains seeing mid 90s to lower
100s, while the San Luis Valley heats into the 80s for the
weekend.

By Monday, moisture begins to return to the area. PWAT values
increase along with low level moisture. Energy is forecast to
lift northward out of New Mexico by Monday afternoon, with an
increase in showers and thunderstorms forecast across the higher
terrain. Temperatures will remain hot, with the Plains
approaching 100 degrees and 80s across the San Luis Valley.

Tuesday through Thursday...the upper ridge continues over the
Central Plains, with the monsoonal moisture tap increasing
across Colorado. Multiple waves in southerly flow are forecast
to lift northward out of the Desert Southwest for mid to late
week. PWAT values are forecast increase in access of 1 inch, and
daily rounds of showers and thunderstorms are forecast Tuesday
through Friday. This will include the potential for locally
heavy rainfall and possible flash flooding. Initial development
is forecast over the Mountains, then spreading northeast into
the Pikes Peak Region and portions of the Plains each day.
Temperatures will also begin to cool, with highs in the 80s by
Thursday.  Mozley

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1055 PM MDT Thu Jul 24 2025

Prevailing conditions are expected to remain VFR over the next
24 hours. Showers and storms, have pushed east of the taf sites
with light diurnal wind regimes with clearing skies expected
overnight. There is a low probability for IFR conditions in
patchy fog around sunrise at ALS, however chances are too low
to include in taf at this time. Will see building clouds over
the mountains through the late morning and afternoon, with more
isolated storms moving east across the high mountain valleys and
adjacent plains again tomorrow afternoon. However, lesser
coverage of storms remains expected, with not enough confidence
in storms affecting the terminals to include in tafs at this
time.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...MW
Hazardous weather outlook, Jul 24, 7:55 PM MST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
855 PM MDT Thu Jul 24 2025

COZ058>089-093>099-260300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
855 PM MDT Thu Jul 24 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Scattered showers and thunderstorms across the area will continue
to diminish through the rest of the evening. Locally heavy rainfall
will still be possible, but the threat of flash flooding has diminished.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Showers and thunderstorms continue Friday, though we begin to see
a decrease in coverage and intensity, along with lesser rainfall
amounts. Showers and storms will likely remain over and more near
to the mountains on Friday. The main risks with these storms will
be frequent lightning, small hail, and outflow winds gusting to 55
mph.

Drier conditions are expected for the weekend along with hot
temperatures. Highs on the Plains will approach 100 degrees.
Spotty, near critical fire weather conditions will be possible
along the Continental Divide and San Luis Valley over the weekend.

Moisture returns to the region Tuesday through Wednesday, with
increasing showers and thunderstorms across the region. Initial
development is forecast over the Mountains, spreading east into
the Plains during the evening hours.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

23/88

In the hours before

Local storm report, Jul 24, 5:57 PM MST, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
657 PM MDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     Rain             5 ESE Pueblo Reservoir  38.22N 104.67W
07/24/2025  M2.19 Inch       Pueblo             CO   Public

&&

mw
Local storm report, Jul 24, 5:59 PM MST, 5 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Pueblo CO
659 PM MDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     Rain             5 WSW Blende            38.22N 104.66W
07/24/2025  M2.00 Inch       Pueblo             CO   Public

&&

mw
Local storm report, Jul 24, 6:47 PM MST, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
747 PM MDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Flash Flood      4 W Blende              38.23N 104.65W
07/24/2025                   Pueblo             CO   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&

mw
Local storm report, Jul 24, 6:48 PM MST, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
748 PM MDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     Flood            5 W Blende              38.22N 104.66W
07/24/2025                   Pueblo             CO   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&

mw
Local storm report, Jul 24, 8:04 PM MST, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
904 PM MDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Rain             2 WNW Blende            38.26N 104.61W
07/24/2025  M0.70 Inch       Pueblo             CO   Trained Spotter

&&

mw
Local storm report, Jul 24, 8:06 PM MST, 2 hours 54 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
906 PM MDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Rain             2 WNW Blende            38.26N 104.61W
07/24/2025  M0.70 Inch       Pueblo             CO   Trained Spotter

0658 PM     Rain             5 WSW Blende            38.22N 104.66W
07/24/2025  M2.00 Inch       Pueblo             CO   Public

0657 PM     Rain             5 ESE Pueblo Reservoir  38.22N 104.67W
07/24/2025  M2.19 Inch       Pueblo             CO   Public

0649 PM     Rain             4 ESE Pueblo Reservoir  38.24N 104.67W
07/24/2025  M1.61 Inch       Pueblo             CO   NWS Employee

            rain fell in 45 minutes.

0400 PM     Rain             3 N Hillside            38.31N 105.61W
07/24/2025  M2.23 Inch       Fremont            CO   Public

            Rain gauge north of Hillside, CO.

0355 PM     Rain             7 ESE Texas Creek       38.37N 105.46W
07/24/2025  M0.95 Inch       Fremont            CO   Trained Spotter

            Pea sized hail also reported.

0552 PM     Flood            5 W Blende              38.22N 104.66W
07/24/2025                   Pueblo             CO   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

0600 PM     Flash Flood      4 W Blende              38.23N 104.65W
07/24/2025                   Pueblo             CO   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&

The radar

The Pueblo radar (KPUX), 52 km away, was scanning. The volume nearest the first event began at 06:00 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Pueblo

When
July 24, 11:00 PM MST to July 25, 2:00 AM MST
Where
Pueblo County, 8.5 mi SSW of Blende to 11.22 mi NNW of Vineland
Cause
Heavy Rain
Reported by
Public
Coordinates
38.130, -104.610

Inundation of roadways, flooded intersections, small streams overflowing, some yard and basement flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274564.